Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Huntsville, AL

April 9, 2021Lincoln County, Tennessee

NWS Huntsville, AL issued this special weather statement at Apr 9, 2021, 4:51 PM CDT for Lincoln County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 4:51 PM CDT (21:51 UTC)
Expired
Apr 9, 2021, 5:30 PM CDT
In force
39 min
Issued by
NWS Huntsville, AL

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS84 KHUN 092151
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
451 PM CDT Fri Apr 9 2021
 
TNZ096-092230-
Lincoln TN-
451 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 530
PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 14 miles southwest of Fayetteville, moving northeast at
15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Fayetteville, Howell, Belleview, Cash Point, Skinem, Molino,
Flintville, Coldwater, Blanche and Harms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3528 8659 3507 8640 3499 8660 3499 8683
      3507 8683
TIME...MOT...LOC 2150Z 232DEG 15KT 3501 8677 

$$

KDW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:24 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 9, 2:24 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
224 PM CDT Fri Apr 9 2021

.NEAR TERM...(This Evening and Tonight)
Issued at 224 PM CDT Fri Apr 9 2021

Very busy afternoon and evening expected with multiple rounds of
strong to severe thunderstorms expected. As of 19z this afternoon,
initial clusters of convection have formed along a differential
heating boundary roughly located along a line from Sylacauga to
Cullman to Russellville. Latest mesoscale analysis indicates a more
favorable environment for storms, with some steep low-level lapse
rates and SBCAPE values approaching 3000 J/kg along and southwest of
this boundary. Precipitable water values behind this feature also
increase markedly to as high as 1.2" to 1.4" This feature will
continue to move northeast into the area over the next 2-3 hours. The
combination of this favorable instability and lift from the boundary
will generate scattered to numerous clusters of storms, mainly
capable of damaging winds and large hail. Due to the slow movement
of these cells, localized flash flooding will also be a concern.

Additional rounds of strong to severe storms are expected late this
evening and overnight as a southern stream shortwave over Texas
lifts NE into the Mid-South and interacts with a deepening cut-off
low racing SE from the central Plains. Global models and CAMs differ
slightly on timing, but all indicate the potential for a couple of
MCS/QLCS features developing and moving into the Tennessee Valley
region during this overnight hours. The first MCS will likely be tied
to the aforementioned shortwave lifting northward from Texas and the
lower Mississippi Valley, with a timeframe of 9 PM to 2 AM from west
to east. A second and potentially stronger MCS will begin to take
shape late this evening over the southern Plains and Ozarks and
quickly move ESE/SE across the Mississippi Valley and across much of
the Deep South and portions of the Tennessee Valley. The timing of
this line of storms will be very late tonight into Saturday morning
(3 AM to 10 AM Saturday morning). Given the stronger shear profile
associated with the upper-low, this second line will also likely be
severe with damaging winds, potentially over 70 mph, large hail, and
a few tornadoes will be possible.

With multiple rounds of heavy rainfall, most areas will see at least
2" of rainfall, with some areas seeing higher amounts. Due to mostly
saturated soils, flash flooding will be possible.

.SHORT TERM...(Saturday through Sunday)
Issued at 224 PM CDT Fri Apr 9 2021

CAMs continue to indicate the main severe threat will be waning by
the early to mid-morning hours on Saturday as the best shear and
instability combination gets squeezed to our south with the passing
of the second MCS. Lingering shower activity will persist into the
afternoon, before tapering off as dry air filters in from the west.
High pressure will build into the region Saturday night into Sunday,
resulting in a sunny day and dry weather to close out the weekend.

.LONG TERM...(Sunday night through Thursday)
Issued at 224 PM CDT Fri Apr 9 2021

High pressure will remain the dominant weather feature across the
area early next week, with mostly sunny and warm conditions expected
and highs near the 80 degree mark. Another weak shortwave with skirt
the Deep South Wednesday into Thursday, bringing the potential for
some scattered showers and storms. Models differ somewhat on timing
so have stuck close to NBM for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1211 PM CDT Fri Apr 9 2021

VFR conditions will continue through much of the afternoon and
evening hours, before ceilings lower substantially to MVFR to IFR
levels late this evening and overnight. Numerous showers and storms
are expected to develop along and ahead of a cold front, with reduced
visibilities and gusty winds likely. Amendments will likely be
needed during this timeframe. The TSRA threat will diminish late in
the period as the front pushes east, but lingering SHRA can be
expected through the remainder of the period.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...AMP.24
SHORT TERM...AMP.24
LONG TERM...AMP.24
AVIATION...AMP.24

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 9, 1:40 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
140 PM CDT Fri Apr 9 2021

ALZ001>010-016-TNZ076-096-097-100945-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
140 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...This Afternoon through Tonight...

Multiple rounds of strong to severe thunderstorms are expected this
afternoon, evening, and into the overnight hours. Damaging winds,
large hail, and a few tornadoes will be possible with these storms.
Additionally, heavy rainfall may lead to localized flash flooding
issues as well as rises on rivers, creeks and streams.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Strong to severe thunderstorms will be possible Saturday morning as a
cold front pushes through the Tennessee Valley. Damaging winds,
heavy rainfall, and localized flooding will be the main threats, but
an isolated tornado or two cannot be ruled out.

Isolated to scattered storms will be possible Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
later tonight and into Saturday morning.

In the hours before

Special weather statement, Apr 9, 3:45 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
345 PM CDT Fri Apr 9 2021

ALZ016-092130-
Cullman AL-
345 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
430 PM CDT...

At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smith Dam, or 9 miles southeast of Arley, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hanceville, Dodge City, Garden City, Colony, Wilburn, Bremen,
Arkadelphia, Black Bottom and Smith Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3409 8711 3405 8669 3404 8670
      3403 8670 3395 8679 3396 8682 3393 8686
      3394 8688 3392 8689 3391 8692 3387 8692
      3386 8696 3386 8699
TIME...MOT...LOC 2045Z 284DEG 19KT 3400 8708

30
Special weather statement, Apr 9, 3:47 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Huntsville AL
347 PM CDT Fri Apr 9 2021

ALZ005>007-092130-
Madison AL-Morgan AL-Limestone AL-
347 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON...
SOUTHEASTERN LIMESTONE AND NORTHWESTERN MORGAN COUNTIES UNTIL 430 PM
CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanner, or near Decatur, moving southeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Western Huntsville, Decatur, Madison, Athens, Redstone Arsenal,
Priceville, Triana, Huntsville International Airport, Tanner and
Mooresville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3465 8710 3480 8703 3472 8665 3446 8684
TIME...MOT...LOC 2047Z 304DEG 13KT 3468 8700

30
Special weather statement, Apr 9, 4:10 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
410 PM CDT Fri Apr 9 2021

ALZ005-092145-
Limestone AL-
410 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIMESTONE COUNTY
UNTIL 445 PM CDT...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving northeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Athens, Ardmore, Harvest, Elkmont, Cartwright and Holland Gin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3499 8678 3485 8678 3483 8679 3475 8694
      3488 8709 3500 8698
TIME...MOT...LOC 2110Z 227DEG 13KT 3487 8695

KDW
Local storm report, Apr 9, 4:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             MENTONE                 34.57N 85.58W
04/09/2021  E0.50 INCH       DEKALB             AL   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

GH
Local storm report, Apr 9, 4:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             FORT PAYNE              34.45N 85.69W
04/09/2021  E0.50 INCH       DEKALB             AL   PUBLIC

            LOTS OF HAIL BOUNCING ON A TRAMPOLINE.

&&

GH
Special weather statement, Apr 9, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
451 PM CDT Fri Apr 9 2021

TNZ096-092230-
Lincoln TN-
451 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 530
PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 14 miles southwest of Fayetteville, moving northeast at
15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Fayetteville, Howell, Belleview, Cash Point, Skinem, Molino,
Flintville, Coldwater, Blanche and Harms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3528 8659 3507 8640 3499 8660 3499 8683
      3507 8683
TIME...MOT...LOC 2150Z 232DEG 15KT 3501 8677

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:27 PM CDTRiver Flood WarningHUNMadison18 hr
Apr 9, 1:04 PM CDTSpecial Weather StatementHUNCullman56 min
Apr 9, 1:41 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone34 min
Apr 9, 2:12 PM CDTSpecial Weather StatementHUNLimestone48 min
Apr 9, 2:23 PM CDTSpecial Weather StatementHUNDeKalb52 min
Apr 9, 2:33 PM CDTSpecial Weather StatementHUNCullman42 min
Apr 9, 2:40 PM CDTSevere Thunderstorm WarningHUNCullman25 min
Apr 9, 2:46 PM CDTSevere Thunderstorm WarningHUNDeKalb29 min
Apr 9, 3:09 PM CDTSpecial Weather StatementHUNMadison51 min
Apr 9, 3:45 PM CDTSpecial Weather StatementHUNCullman45 min
Apr 9, 3:47 PM CDTSpecial Weather StatementHUNMorgan43 min
Apr 9, 3:52 PM CDTSevere Thunderstorm WarningHUNLimestone38 min
Apr 9, 4:10 PM CDTSpecial Weather StatementHUNLimestone35 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.